Possible association between eosinophilic fasciitis and subcutaneous heparin use

Fabrizio Cantini, Carlo Salvarani, Ignazio Olivieri, Angela Padula, Carla Senesi, Francesco Bellandi, Maria Caterina Truglia, Laura Niccoli, Roberto Palchetti

Research output: Contribution to journalArticlepeer-review

Abstract

The association between the onset of eosinophilic fasciitis and exposure to a drug or a toxin has occasionally been reported. We describe 3 patients who developed eosinophilic fasciitis a few months after they received subcutaneous calcium heparin. In 2 patients, clinical manifestations and eosinophilia improved after interruption of the therapy. Although spontaneous occurrence of eosinophilic fasciitis cannot be excluded in our patients, the temporal relationship with the beginning of subcutaneous heparin therapy raises the possibility that the syndrome might be precipitated by the drug.

Original languageEnglish
Pages (from-to)383-385
Number of pages3
JournalJournal of Rheumatology
Volume25
Issue number2
Publication statusPublished - 1998

Keywords

  • Eosinophilic fasciitis
  • Subcutaneous heparin

ASJC Scopus subject areas

  • Rheumatology
  • Immunology

Fingerprint

Dive into the research topics of 'Possible association between eosinophilic fasciitis and subcutaneous heparin use'. Together they form a unique fingerprint.

Cite this